Post Endonoscopy/Colonoscopy problem - GI-related Diagnostic Tests - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

Post Endonoscopy/Colonoscopy problem


  • Please log in to reply
3 replies to this topic

#1 Gabriel_S

Gabriel_S

    New Member

  • Members
  • Pip
  • 2 posts
  • Country:United States

Posted 25 July 2015 - 08:41 PM

Advertisement

Hi all, haven't posted in a long timebut here goes smile.png

 

Been having severe abdominal pain and upper right back spasms since January after a viral Bronchitis attack that kept me bed bound for a good month. Since then I've continued to have constipation problems so been taking Myralax on a daily basis (most of the times it helps but lately not much). My abdoman felt so bloated that I thought it was about to explode ... very scary!

 

I saw a GI 2 weeks ago and she set me up for CT scan with the contrast dye IV. I did the creatine blood test 1st but it came back normal. The day of my CT I drank 2 bottles of creatine and during the CT, the person performing the scan hooked me up to an IV that turned out to be more iodine contrast. I immediately had a reaction to it. Stinging throat turning swollen and some cramps. He said it would go away but by the time I got home I was so cramped up I could barely stand. This lasted for the remainder of the day. About 2 days post CT I found I wasn't able to pass any stool and to make matters worse I began having urinary retention as well.

 

Finally, this past Wed I was able to urinate and pass stool again. Hooray right?

 

My Endoscopy and Colonoscopy was scheduled for the 24th (yesterday). I was given Versed and Fentanyll for sedation. They didn't didn't do anything for me whatsoever. I saw and felt EVERYTHING. MAN...talk about a PAINFUL event!!!!!!

The doctor ended up removing 2 polyps from my upper colon, one 3mm, the other 30mm.

 

Problem now is, immediately after the procedures I can't maintain a stream of urine again. My gut feels all numb, weak and confused. I'm also still recovering from that blasted VERSED that had absolutely no effect on me. All those horror storys I've read....TRUE (in my case anyways)!

 

Has anybody else experienced this problem with urination post Colonoscopy?

 

Thanks to all, this forum is awesome !!!!!

 

Just a follow up. I went to the walk in clinic today (the GI doc doesn't work on weekends of course ...sheesh), and the prognosis was an inflamed prostate. He prescribed some Ciprofloxacin antibiotic for me. God I hope it helps. Just took my second pill.



#2 jaumeb

jaumeb

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1607 posts
  • Country:Spain

Posted 26 July 2015 - 05:08 AM

Cipro can have nasty side effects. Keep us updated.

#3 kals

kals

    Regular Member

  • Members
  • PipPip
  • 87 posts
  • Country:United States

Posted 26 July 2015 - 10:40 AM

the whole thing makes me want to die.  I since November now have bronchitis or bronchospasm which I have to call someone, I guess they give you a pill.  that's really sad to hear you felt your oscopies?  everything feels like its going but slowlly



#4 Gabriel_S

Gabriel_S

    New Member

  • Members
  • Pip
  • 2 posts
  • Country:United States

Posted 28 July 2015 - 02:06 AM

Thanks for the response, really appreciate it. Still trying to get over the post procedure and the very weak urine stream. I fired that entire clinic and the doctor, I'm so pissed. The RNs were very rude even when in pain. When I was in the recovery room, I told the nurse I was awake and felt the entire procedure. She came back with  a "No way you were awake, it's just your imagination". My god what a disrespectful thing to say!

 

I watched the entire procedure, felt every poke and kept asking if they are done yet. The Doctor told me she was saving my life. I kept looking at my watch to see how long the procedure was taking. RIGHT, IT WAS JUST MY IMAGINATION ..... sheesh !

 

Anyways I've spent the past 3 days researching colonoscopy and urinary complications. Turns out to be quite frequent especially when VERSED is used. The same clinic also prescribed me CIPRO. I did some serious research on it and it turns out to be one of the 12 most dangerous drugs Also read on quite a few sites that it may be highly likely to cause IBS after you have discontinued it !!!!!!! Took my last pill tonight, throwing the remainder down the toilet (not  literally but you get my gist).

 

So not only did they mess up my prostate and quite possibly my bladder they prescribed me a drug that makes IBS worse. What a bunch of ...welll ..... fill in the blank!

 

Going to my urologist tomorrow (a real doctor) and getting thorough check over. I used him about 10 years ago and also in 2008 for a kidney stone. This guy is GOOD, rated one of the top 10 Urologists in my state (not to mention a musician like myself wink.png )

Also going to ask him for a recommendation of a good GI specialist.

 

Will update as things progress smile.png

 

On a side note I just recieved my order of Heathers Tummy Tamers. Praying it at least will calm the symptoms down till we figure out what the cause is.







Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here